Alert archive / Kentucky / Tornado Warnings in 2025

Tornado Warning 49, NWS Paducah, KY

March 30, 2025Fulton County, Kentucky; New Madrid County, Missouri

NWS Paducah, KY issued this tornado warning at Mar 30, 2025, 7:04 PM CDT for Fulton County, Kentucky; New Madrid County, Missouri. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2025, 7:04 PM CDT (00:04 UTC)
Expired
Mar 30, 2025, 7:45 PM CDT
In force
41 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Fulton County, KY, New Madrid County, MO

The radar

The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 7:43 PM CDTHAIL 11 E Conran, MOReport from mPING: Quarter (1.00 in.).
Mar 30, 7:43 PM CDTHAIL 11 E Conran, MOReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 2:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2351 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2351 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1325 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
2.5
Supercell composite
16.2

Open this sounding in Storm Lab

The text

As transmitted.

694 
WFUS53 KPAH 310004
TORPAH
KYC075-MOC143-310045-
/O.NEW.KPAH.TO.W.0049.250331T0004Z-250331T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
704 PM CDT Sun Mar 30 2025

The National Weather Service in Paducah has issued a

* Tornado Warning for...
  Southwestern Fulton County in western Kentucky...
  Southwestern New Madrid County in southeastern Missouri...

* Until 745 PM CDT.

* At 704 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Gideon, or 11 miles southeast of Campbell, moving
  northeast at 35 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Portageville and Gideon around 710 PM CDT.
  Risco around 715 PM CDT.
  Marston around 725 PM CDT.
  Howardville, Lilbourn, and New Madrid around 730 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Tallapoosa, Catron, and North Lilbourn.

This includes Interstate 55 between Mile Markers 33 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3639 8997 3651 8996 3663 8971 3663 8970
      3664 8970 3667 8963 3650 8952 3650 8954
      3648 8952 3646 8952 3642 8955 3640 8967
      3642 8970 3643 8974 3639 8975
TIME...MOT...LOC 0004Z 245DEG 28KT 3640 8991 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Diegan
1 follow-up statement
262 
WWUS53 KPAH 310029
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
729 PM CDT Sun Mar 30 2025

KYC075-MOC143-310045-
/O.CON.KPAH.TO.W.0049.000000T0000Z-250331T0045Z/
Fulton KY-New Madrid MO-
729 PM CDT Sun Mar 30 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
SOUTHWESTERN FULTON AND SOUTHWESTERN NEW MADRID COUNTIES...

At 729 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Portageville, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Howardville, Marston, Lilbourn, and New Madrid around 735 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Tallapoosa and North Lilbourn.

This includes Interstate 55 between Mile Markers 33 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3644 8979 3650 8984 3662 8968 3666 8962
      3650 8952 3650 8954 3648 8952 3646 8952
      3642 8955 3640 8967 3642 8970 3643 8974
      3641 8975
TIME...MOT...LOC 0029Z 245DEG 28KT 3648 8969 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Diegan

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Mar 30, 6:44 PM CDT, 20 minutes earlier. Its key messages:

  • A major severe storm outbreak remains expected later this afternoon through evening. Large hail, damaging winds, and tornadoes will all be possible.
  • Thunderstorms return to the forecast Wednesday through Saturday. Severe storms remain possible Wednesday into Wednesday night and flooding is increasingly likely in the days following due to multiple rounds of heavy rainfall.
Area forecast discussion, Mar 30, 6:44 PM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
644 PM CDT Sun Mar 30 2025

.KEY MESSAGES...

- A major severe storm outbreak remains expected later this
  afternoon through evening. Large hail, damaging winds, and
  tornadoes will all be possible.

- Thunderstorms return to the forecast Wednesday through
  Saturday. Severe storms remain possible Wednesday into
  Wednesday night and flooding is increasingly likely in the
  days following due to multiple rounds of heavy rainfall.

&&

.DISCUSSION...
Issued at 1215 PM CDT Sun Mar 30 2025

Our potential for severe storms remains unchanged as this major
system makes entry and passage later this afternoon and evening.
Shear really picks up best after 21z, which is when moisture
return and instability is peaking just as the cold front makes
entry. All the CAMs have some form or fashion of a couple line
segments taking shape and moving over the area with likely
damaging winds, large hail, and potentially large/long-tracked
tornadoes. It looks like with time the system evolves into a
line/LEWP as the evening wears on, with embedded circulations
remaining a concern. And while some modeling (NAM for ex)
lingers it after midnight, most modeling suggests the worst of
it is past by then.

After a brief reprieve for a work week starting recovery, we
fire back up again by mid week. Wednesday into Wednesday night
still looks like the best time frame for our next potentially
major severe weather outbreak, with our entire region under a
30% Enhanced outlook. All modes severe will again be in play.

The other component that comes into greater focus on the back
half of the week is heavy rain and flooding potential. The
models have been consistently signalling numerous rounds of
showers/storms producing multiple inches of rainfall for the
area in the Wednesday-Saturday time frame. Projected storm
totals of 4-8" are not out of the question, and this will lead
to river and flash flooding issues. An ESF transitioning to a
Flood Watch looks to be soon forthcoming...as that message will
without doubt be amplified in the coming days.

&&

.AVIATION /00Z TAFS THROUGH 00Z TUESDAY/...
Issued at 644 PM CDT Sun Mar 30 2025

A line of severe thunderstorms with 50kts of wind will impact
KPAH, and possibly KOWB and KEVV in the next few hours. Light
rain may linger for a few hours behind the line, then MVFR
ceilings may overspread the area. Northern sites are most likely
to get the MVFR ceilings. The lower ceilings could linger
through much of the day. The main wind shift to northwest will
lag 3 or 4 hours behind the storms. Gusts 15-20kts will be
possible behind the front through the remainder of the period.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...
AVIATION...DRS
Hazardous weather outlook, Mar 30, 2:48 PM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
248 PM CDT Sun Mar 30 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-311000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
248 PM CDT Sun Mar 30 2025 /348 PM EDT Sun Mar 30 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A major severe weather event is expected, and tornado watches are
in effect, refer to the watch for details. Tornadoes, some strong
and long track, very large hail in excess of 2 inches in
diameter, and damaging winds are all possible this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Thunderstorms reenter the forecast Wednesday through Saturday,
including the possibility of severe storms Wednesday into
Wednesday night. In addition, a significant heavy rainfall and
flooding scenario is becoming more likely due to several rounds of
heavy rainfall anticipated Wednesday through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

In the hours before

Local storm report, Mar 30, 6:10 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
610 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     Hail             Delta                   37.20N 89.74W
03/30/2025  M0.88 Inch       Cape Girardeau     MO   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:43 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
643 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     Hail             4 SW Carmi              38.05N 88.22W
03/30/2025  M0.25 Inch       White              IL   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:46 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
646 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     Hail             Haubstadt               38.20N 87.57W
03/30/2025  M0.25 Inch       Gibson             IN   Trained Spotter

&&

BM
Local storm report, Mar 30, 6:53 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
653 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Hail             1 E Haubstadt           38.20N 87.56W
03/30/2025  E0.50 Inch       Gibson             IN   Public

            Report from mPING: Half-inch (0.50 in.).

&&

BM
Local storm report, Mar 30, 6:59 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
659 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     Hail             2 W Anniston            36.81N 89.36W
03/30/2025  E1.25 Inch       Mississippi        MO   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

CW
Local storm report, Mar 30, 7:04 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Paducah KY
704 PM CDT Sun Mar 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     Hail             Boonville               38.05N 87.27W
03/30/2025  E1.00 Inch       Warrick            IN   Emergency Mngr

&&

CW

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:12 PM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston, Union, Webster48 min
Mar 30, 7:17 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Union43 min
Mar 30, 7:30 PM CDTSevere Thunderstorm WarningPAHDaviess, Henderson45 min
Mar 30, 7:33 PM CDTSevere Thunderstorm WarningPAHCaldwell, Crittenden, Hopkins, Lyon, Webster42 min
Mar 30, 7:34 PM CDTAreal Flood AdvisoryPAHDaviess, Henderson3 hr
Mar 30, 7:36 PM CDTSevere Thunderstorm WarningPAHBallard, Carlisle, Graves, Hickman, Livingston, McCracken39 min
Mar 30, 7:42 PM CDTSevere Thunderstorm WarningPAHDaviess, McLean33 min
Mar 30, 7:43 PM CDTSevere Thunderstorm WarningPAHFulton, Hickman33 min
Mar 30, 7:59 PM CDTSevere Thunderstorm WarningPAHCalloway, Livingston, Lyon, Marshall, Trigg46 min
Mar 30, 8:12 PM CDTSevere Thunderstorm WarningPAHCalloway, Graves, Marshall18 min
Mar 30, 8:29 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Lyon, Trigg46 min
Mar 30, 8:42 PM CDTSevere Thunderstorm Warning Considerable damage threatPAHCalloway, Christian, Lyon, Marshall, Trigg48 min
Mar 30, 8:58 PM CDTSevere Thunderstorm WarningPAHChristian, Hopkins, McLean, Muhlenberg, Todd47 min
Mar 30, 9:14 PM CDTSevere Thunderstorm WarningPAHChristian, Todd46 min
Mar 31, 12:40 PM CDTFlood WatchPAHBallard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more6 days

Nearby

Tornado Warnings in Kentucky, 2025Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.